A 38-year-old female asked:
I've heard about mirena (levonorgestrel) crash now i'm worried to have mine taken out so does it cause worse anxiety or depression etc or worse symptoms ?
1 doctor answer • 5 doctors weighed in
Obstetrics and Gynecology 23 years experience
Should not: There is not scientific evidence to support the IUD that Mirena (levonorgestrel) removal would lead to psychiatric symptoms. The Progesterone level of Mirena (levonorgestrel) is very low and typically only has a local effect on the endometrial lining
Created for people with ongoing healthcare needs but benefits everyone.
1.1k viewsReviewed >2 years ago
Last updated Oct 24, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.